Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 101, NWS Pittsburgh, PA

July 7, 2012Butler County, Lawrence County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2012, 3:37 PM EDT for Butler County, Lawrence County, Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2012, 3:37 PM EDT (19:37 UTC)
Expired
Jul 7, 2012, 4:15 PM EDT
In force
38 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Butler County, PA, Lawrence County, PA

What was reported inside it

TimeReportWhereRemark
Jul 7, 3:50 PM EDTTSTM WND DMG4 Nne Butler, PATREES DOWN BLOCKING ROUTE 38 IN OAKLAND TOWNSHIP
Jul 7, 4:05 PM EDTTSTM WND DMG4 S Butler, PANUMEROUS TREES DOWN ALONG RT. 8

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 2:16 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WUUS51 KPBZ 071937
SVRPBZ
PAC019-073-072015-
/O.NEW.KPBZ.SV.W.0101.120707T1937Z-120707T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
  SOUTHEASTERN LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...

* UNTIL 415 PM EDT

* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MCCONNELLS MILL...MOVING
  SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  MCCONNELLS MILL...    HARLANSBURG...        MORAINE STATE PARK...
  EVANS CITY...         BUTLER...             CHICORA...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 87 AND 103.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4099 7971 4068 7994 4082 8016 4085 8016
      4085 8020 4094 8033 4104 8024
TIME...MOT...LOC 1937Z 295DEG 22KT 4095 8017

$$

WOODRUM
1 follow-up statement
173 
WWUS51 KPBZ 071959
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT SAT JUL 7 2012

PAC073-072008-
/O.CAN.KPBZ.SV.W.0101.000000T0000Z-120707T2015Z/
LAWRENCE PA-
359 PM EDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS 
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4086 8014 4092 8010 4101 8000 4099 7971
      4068 7994
TIME...MOT...LOC 1958Z 295DEG 22KT 4088 7989

$$

PAC019-072015-
/O.CON.KPBZ.SV.W.0101.000000T0000Z-120707T2015Z/
BUTLER PA-
359 PM EDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BUTLER COUNTY...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BUTLER...MOVING
SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  HOOKER...             BUTLER...             CHICORA...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 89 AND 94.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4086 8014 4092 8010 4101 8000 4099 7971
      4068 7994
TIME...MOT...LOC 1958Z 295DEG 22KT 4088 7989

$$

WOODRUM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:56 PM EDT, 41 minutes earlier.

Area forecast discussion, Jul 7, 2:56 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 PM EDT SAT JUL 7 2012

.SYNOPSIS...
THIS AFTERNOON SHOULD CLOSE OUT THE STRETCH OF OPPRESSIVE HEAT
THAT HAS BEEN ACROSS THE REGION. A COLD FRONT WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO SUNDAY...WITH A
CHANCE FOR SEVERE WEATHER BOTH DAYS. FORECAST HIGHS FOR NEXT WEEK
ARE FORECAST TO RETURN TO THE UPPER 70S AND 80S.

&&

.NEAR TERM /THROUGH SUNDAY/...
TEMPERATURES HAVE REACHED 100 IN ZANESVILLE AND NEW PHILADELPHIA
THIS AFTERNOON...ALTHOUGH INCREASING CUMULUS DEVELOPMENT MAY
PREVENT LOCATIONS IN OUR OTHER THREE STATES FROM REACHING 100
DEGREES. AHEAD OF THE COLD FRONT THAT REMAINS STRETCHED FROM NEW
YORK TO MICHIGAN...ISOLATED THUNDERSTORMS HAVE STARTED TO DEVELOP
IN NORTHEAST OHIO AND WESTERN PENNSYLVANIA. THUNDERSTORM COVERAGE
IS EXPECTED TO INCREASE INTO THE MID/LATE AFTERNOON HOURS.
DAMAGING WINDS ARE THE PRIMARY THREAT WITH THE SEVERE THUNDERSTORM
WATCH THAT HAS BEEN ISSUED FOR LOCATIONS ALONG AND NORTH OF THE
INTERSTATE 70 CORRIDOR. COVERAGE WILL DIMINISH OVERNIGHT...BUT
MODELS ARE NOT VERY AGGRESSIVE WITH SHOWER/STORM DEVELOPMENT FOR
TOMORROW. HAVE CONTINUED WITH CHANCE POPS...BUT ONLY HAVE GONE
WITH LIKELY POPS SOUTH OF THE MASON-DIXON LINE LATE SUNDAY
AFTERNOON. A CONTINUED THREAT FOR SEVERE WEATHER WILL REMAIN
TOMORROW SOUTH OF PITTSBURGH.

ALTHOUGH TEMPERATURES WILL COOL OFF IN A RELATIVE SENSE...INTO THE
80S...HEAT INDICES IN PORTIONS OF OHIO AND WEST VIRGINIA WHERE
POWER OUTAGES REMAIN WILL STILL PUSH INTO THE 90S. WILL ALLOW
EVENING SHIFT TO MAKE DECISION ABOUT WHAT LOCATIONS SHOULD RECEIVE
A HEAT ADVISORY FOR SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
COLD FRONT WILL REMAIN ALONG THE MASON-DIXON LINE SUNDAY
NIGHT...AND VERY SLOWLY DRIFT TO THE SOUTH THROUGH THE REST OF THE
PERIOD. CONVECTION SHOULD STEADILY MOVE SOUTH OF THE AREA SUNDAY
NIGHT INTO MONDAY...ALTHOUGH A SLIGHT CHANCE FOR THUNDERSTORMS
WILL REMAIN IN THE WV/MD RIDGES MONDAY NIGHT INTO TUESDAY. HIGH
TEMPERATURES WILL RETURN TO NEAR NORMAL VALUES...IN THE 80S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ECMWF AND NAEFS MODEL OUTPUT CONTINUE TO SHOW UPPER LEVEL TROUGHING
ACROSS THE NORTHEAST U.S. LATE IN THE WEEK...WITH THE TROUGH LIFTING
FURTHER NORTHEAST BY THE WEEKEND. MOST OF THE EXTENDED PERIOD SHOULD
REMAIN DRY...BUT LOW LEVEL MOISTURE WILL BEGIN TO INCREASE BY
THURSDAY. THIS SHOULD ALLOW ISOLATED THUNDERSTORMS TO POP UP MAINLY
ALONG THE RIDGES FROM THURSDAY THROUGH SATURDAY.

FORECAST TEMPERATURES ARE CLOSE TO HPC...WITH NEAR NORMAL READINGS
THORUGH FRIDAY...AND A COUPLE DEGREES ABOVE NORMAL FOR SATURDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT CURRENTLY STRETCHED ACROSS LOWER MI AND SOUTHERN NY
WILL SAG SOUTHWARD THROUGH PA TONIGHT AND PUSH INTO NORTHERN WV
SUNDAY MORNING. ISOLATED TO SCATTERED THUNDERSTORMS WITH THE
POTENTIAL FOR RESTRICTIONS CAN BE EXPECTED ALONG THIS BOUNDARY.
COVERAGE SHOULD REMAIN TOO SPARSE FOR MENTION IN TAFS.

WEST SURFACE WINDS WILL GUST TO 15 TO 20KT THIS AFTERNOON...THEN
BECOME NORTHWEST 5 TO 10KT TONIGHT.

OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...
VFR CONDITIONS SHOULD PREVAIL AS WEAK HIGH PRESSURE MOVES ACROSS
THE GREAT LAKES AND THE FRONTAL BOUNDARY STAYS WELL TO OUR SOUTH.

&&

.CLIMATE...
RECORD HIGHS FOR LOCAL CLIMATE SITES FOR TODAY...

 TODAY

 PITTSBURGH  101 (1988)
 MORGANTOWN 97 (1988)
 ZANESVILLE 100 (1988)
 DUBOIS 97 (1988)
 WHEELING 89 (1952)
 NEW PHILADELPHIA 97 (1988)

THE LAST TIME PITTSBURGH REACHED 100 DEGREES WAS JULY 15 1995. THE
LAST TIME ZANESVILLE REACHED 100 DEGREES WAS JULY 31 1999. THE
LAST TIME MORGANTOWN REACHED 100 DEGREES WAS JULY 16 1988.

&&

.EQUIPMENT...
THE PITTSBURGH WSR-88D (KPBZ) REMAINS OUT OF SERVICE FOR NEEDED
MAINTENANCE THIS AFTERNOON...BUT IS EXPECTED TO RETURN TO SERVICE
BY THIS EVENING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     OHZ039>041-048>050-057>059-068-069.
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ013-
     014-020-021-029-031.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ007-008-015-
     022-023-073-075.
WV...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     WVZ001>004-012-021-022.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ023.

&&
Hazardous weather outlook, Jul 7, 2:29 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
229 PM EDT SAT JUL 7 2012

OHZ039-048>050-058-059-PAZ021-029-WVZ001>003-081200-
TUSCARAWAS-COSHOCTON-HARRISON-JEFFERSON OH-GUERNSEY-BELMONT-
ALLEGHENY-WASHINGTON-HANCOCK-BROOKE-OHIO-
229 PM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ076-WVZ041-081200-
GARRETT-FAYETTE RIDGES-TUCKER-
229 PM EDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ074-081200-
WESTMORELAND RIDGES-
229 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ075-WVZ023-081200-
FAYETTE-PRESTON-
229 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE
THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ073-081200-
WESTMORELAND-
229 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ057-068-069-PAZ031-WVZ004-012-021-022-081200-
MUSKINGUM-NOBLE-MONROE-GREENE-MARSHALL-WETZEL-MARION-MONONGALIA-
229 PM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE
THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007-008-015-022-023-081200-
MERCER-VENANGO-CLARION-ARMSTRONG-INDIANA-
229 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ009-016-081200-
FOREST-JEFFERSON PA-
229 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ040-041-PAZ013-014-020-081200-
CARROLL-COLUMBIANA-LAWRENCE-BUTLER-BEAVER-
229 PM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 7, 1:33 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
133 PM EDT SAT JUL 7 2012

MDZ001-PAZ009-016-074-076-WVZ041-072200-
GARRETT-FOREST-JEFFERSON PA-WESTMORELAND RIDGES-FAYETTE RIDGES-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...PARSONS...DAVIS...THOMAS
133 PM EDT SAT JUL 7 2012

...HOT AND HUMID WEATHER THIS AFTERNOON...

TEMPERATURES WILL RISE INTO THE LOWER TO MID 90S THIS AFTERNOON.
THESE READINGS COMBINED WITH THE HIGH HUMIDITY WILL RESULT IN HEAT
INDEX VALUES IN THE MID AND UPPER 90S.

* HEAT INDEX VALUES: 95 TO 99 FROM 2 TO 6 PM.

PRECAUTIONARY ACTIONS...

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO MORNING OR
EVENING. WEAR LIGHT COLORED...LIGHTWEIGHT...AND LOOSE FITTING
CLOTHING...AND DRINK PLENTY OF WATER.
Special weather statement, Jul 7, 2:21 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT SAT JUL 7 2012

OHZ041-PAZ013-020-WVZ001-071900-
BEAVER PA-COLUMBIANA OH-HANCOCK WV-LAWRENCE PA-
221 PM EDT SAT JUL 7 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIANA...
NORTHEASTERN HANCOCK...NORTHWESTERN BEAVER AND SOUTHWESTERN LAWRENCE
COUNTIES...

AT 218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF SALEM...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SALEM...              GUILFORD LAKE STATE PARK...
  LEETONIA...           COLUMBIANA...         LISBON...
  DARLINGTON...         BLACKHAWK...          EAST PALESTINE...
  BEAVER CREEK STATE PARK...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-76 BETWEEN MILE MARKERS 7 AND 10.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4091 8081 4091 8054 4086 8034 4058 8049
      4084 8099 4091 8093 4091 8090 4093 8091
      4093 8090 4093 8083
Special weather statement, Jul 7, 3:08 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT SAT JUL 7 2012

OHZ041-PAZ013-020-WVZ001-071945-
BEAVER PA-COLUMBIANA OH-HANCOCK WV-LAWRENCE PA-
308 PM EDT SAT JUL 7 2012

...A THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN
HANCOCK...NORTHEASTERN COLUMBIANA...SOUTHWESTERN LAWRENCE AND
WESTERN BEAVER COUNTIES...

AT 307 PM EDT...A THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF SALEM...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SALEM...              LEETONIA...           LISBON...
  COLUMBIANA...         SHIPPINGPORT...       DARLINGTON...
  BLACKHAWK...          BEAVER FALLS...       EAST PALESTINE...
  BEAVER CREEK STATE PARK...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 31 AND 37.
I-76 BETWEEN MILE MARKERS 7 AND 15.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4093 8082 4091 8081 4091 8063 4085 8026
      4056 8042 4083 8091 4094 8084 4093 8083
Special weather statement, Jul 7, 3:20 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT SAT JUL 7 2012

PAZ013-014-020-072000-
BEAVER PA-BUTLER PA-LAWRENCE PA-
320 PM EDT SAT JUL 7 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER...LAWRENCE AND
NORTHEASTERN BEAVER COUNTIES...

AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEW CASTLE...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  PULASKI...            NEW CASTLE...         BESSEMER...
  HARLANSBURG...        ELLWOOD CITY...       MCCONNELLS MILL...
  MORAINE STATE PARK... ZELIENOPLE...         EVANS CITY...
  BUTLER...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 5 AND 14.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 85 AND 105.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4096 7975 4071 7999 4096 8051 4112 8045

WOODRUM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:20 PM EDTSpecial Weather StatementPBZButler, Lawrence40 min
Jul 7, 3:38 PM EDTSpecial Weather StatementPBZWestmoreland67 min
Jul 7, 3:53 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Westmoreland52 min
Jul 7, 3:59 PM EDTSpecial Weather StatementPBZJefferson46 min
Jul 7, 4:01 PM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson44 min
Jul 7, 4:05 PM EDTSpecial Weather StatementPBZButler40 min
Jul 7, 4:12 PM EDTSpecial Weather StatementPBZArmstrong48 min
Jul 7, 4:16 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion, Mercer, Venango44 min
Jul 7, 4:36 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana39 min
Jul 7, 4:58 PM EDTSpecial Weather StatementPBZJefferson47 min
Jul 7, 5:04 PM EDTSevere Thunderstorm WarningPBZIndiana44 min
Jul 7, 5:27 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland48 min
Jul 7, 5:32 PM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson43 min
Jul 7, 7:19 PM EDTSpecial Weather StatementPBZBeaver56 min
Jul 7, 7:30 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.